Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS Las Vegas, NV

February 13, 2025San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Feb 13, 2025, 7:14 PM PST for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2025, 7:14 PM PST (03:14 UTC)
Expired
Feb 13, 2025, 10:15 PM PST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 137 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

608 
WGUS55 KVEF 140314
FFWVEF
CAC071-140615-
/O.NEW.KVEF.FF.W.0001.250214T0314Z-250214T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
714 PM PST Thu Feb 13 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southern San Bernardino County in southern California...

* Until 1015 PM PST.

* At 714 PM PST, Doppler radar indicated heavy rain approaching the 
  Morongo Basin. Up to 2 inches of rain have fallen, and additional 
  rainfall amounts up to 2 inches are possible. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Twentynine Palms, Yucca Valley, Twentynine Palms Base, Joshua Tree 
  Lake Campground, Twentynine Palms Airport, Joshua Tree and Morongo 
  Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3404 11564 3403 11600 3408 11600 3408 11604
      3411 11604 3411 11605 3412 11605 3412 11626
      3408 11626 3408 11644 3403 11647 3403 11662
      3410 11660 3414 11647 3421 11644 3426 11644
      3432 11648 3436 11640 3439 11640 3423 11561

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
3 follow-up statements
862 
WGUS75 KVEF 140405
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
805 PM PST Thu Feb 13 2025

CAC071-140615-
/O.CON.KVEF.FF.W.0001.000000T0000Z-250214T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
805 PM PST Thu Feb 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PST THIS 
EVENING FOR SOUTHERN SAN BERNARDINO COUNTY...

At 805 PM PST, Doppler radar indicated heavy rain continuing to 
spread slowly eastward across the Morongo Basin. The California 
Highway Patrol has reported flooding on Highway 62 in Joshua Tree, 
and additional heavy rain will aggravate the situation.

HAZARD...Life-threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Twentynine Palms, Yucca Valley, Twentynine Palms Base, Joshua Tree 
  Lake Campground, Twentynine Palms Airport, Joshua Tree and Morongo 
  Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3404 11564 3403 11600 3408 11600 3408 11604
      3411 11604 3411 11605 3412 11605 3412 11626
      3408 11626 3408 11644 3403 11647 3403 11662
      3410 11660 3414 11647 3421 11644 3426 11644
      3432 11648 3436 11640 3439 11640 3423 11561

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
565 
WGUS75 KVEF 140507
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
907 PM PST Thu Feb 13 2025

CAC071-140615-
/O.CON.KVEF.FF.W.0001.000000T0000Z-250214T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
907 PM PST Thu Feb 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PST THIS 
EVENING FOR SOUTHERN SAN BERNARDINO COUNTY...

At 907 PM PST, Doppler radar indicated heavy rain continuing to push 
east across the Morongo Basin. The California Highway Patrol has 
reported flooding in Yucca Valley and Joshua Tree, and additional 
heavy rain will aggravate the situation.

HAZARD...Life-threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Twentynine Palms, Yucca Valley, Twentynine Palms Base, Joshua Tree 
  Lake Campground, Twentynine Palms Airport, Joshua Tree and Morongo 
  Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3404 11564 3403 11600 3408 11600 3408 11604
      3411 11604 3411 11605 3412 11605 3412 11626
      3408 11626 3408 11644 3403 11647 3403 11662
      3410 11660 3414 11647 3421 11644 3426 11644
      3432 11648 3436 11640 3439 11640 3423 11561

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
462 
WGUS75 KVEF 140613
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
1013 PM PST Thu Feb 13 2025

CAC071-140623-
/O.EXP.KVEF.FF.W.0001.000000T0000Z-250214T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
1013 PM PST Thu Feb 13 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM PST THIS EVENING FOR 
SOUTHERN SAN BERNARDINO COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3404 11564 3403 11600 3408 11600 3408 11604
      3411 11604 3411 11605 3412 11605 3412 11626
      3408 11626 3408 11644 3403 11647 3403 11662
      3410 11660 3414 11647 3421 11644 3426 11644
      3432 11648 3436 11640 3439 11640 3423 11561

$$

MS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Feb 13, 1:28 PM PST, 5 hours 46 minutes earlier.

Area forecast discussion, Feb 13, 1:28 PM PST, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
128 PM PST Thu Feb 13 2025

.SYNOPSIS...Valley rain and mountain snow will continue across
large swaths of the forecast area into tonight with a cold front
passage. Gusty southwest winds ahead of the front can also be
expected. Additional showers and thunderstorms may occur
tomorrow. Warm and dry conditions are forecast over the weekend.
&&

.SHORT TERM...Through Friday.

An atmospheric river continues to bring widespread precipitation to
southern Nevada, southeastern California, and northwestern Arizona
through the evening. Snow levels rise throughout the day today due
to warm air advection and should be between 5500 to 6500 feet
tonight. The forecast appears to be on track for the most part,
aside from some overperformance of precipitation amounts in Owens
Valley and underperformance of snowfall in the Spring Mountains
earlier today. However, a heavier band of precipitation should move
across the area with a cold front passage later this afternoon and
evening. The heaviest snowfall over high terrain outside of the
Sierra should occur with the frontal passage due to increased
moisture and favorable upslope flow. Snowfall rates of several
inches per hour can occur above 9000 feet on Charleston Peak.  Most
likely rainfall totals in Las Vegas after this band passes tonight
should be between .25 and .4 inch according to the HREF. The highest
observed precipitation totals at this point have been in the Owens
Valley with totals between .5 and 1.5 inch and localized amounts up
to 2 inches. Rainfall should slow down there one the front passes
and spillover moisture from the Sierra tapers off. The Flood Watch
for Owens Valley remains in effect through this evening. The Winter
Weather Advisory for Lincoln County ends at 10 PM tonight as
snowfall should largely end after the frontal passage, but the
Winter Storm Warnings for the Sierra, White Mountains, Spring
Mountains, and Sheep Range remain until 4 PM tomorrow to cover
additional snowfall and gusty winds.

The strongest winds seen so far have been in Esmeralda, Inyo, and
Nye counties with southerly gusts peaked around 45 mph. These winds
should decrease tonight and the Wind Advisory for these areas along
with Lincoln County expire at 10 PM PST tonight. Gusty southwesterly
winds are still forecast for parts of San Bernardino, Clark, and
Mohave counties through tonight ahead of the cold front, but have
underperformed so far. Wind gusts between 40 and 50 mph may hang on
in western San Bernardino County through most of Friday and Wind
Advisories have been issued to reflect these trends.

The main stream of moisture advection from the Pacific Ocean will be
pushed east tonight as the upper level trough starts to exit the
area. However, a combination of residual moisture and surface
heating may lead to isolated shower and thunderstorm development in
southern Nevada and northwestern Arizona on Friday. Cool
temperatures aloft may allow for small hail with some cells. Any
rain or snow accumulations should be light.

.LONG TERM...Saturday through Wednesday.

Dry northwesterly flow will be in place across the southern Great
Basin and Mojave Desert on Saturday as a ridge of high pressure
builds into the area. The dry weather will persist on Sunday with
temperatures at or slightly below their seasonal normals which is in
the low 60s in the Las Vegas Valley.

The next system approaches from the northwest on Monday, and should
generally be dry but a showers couldn't be ruled out across then
northern portions of Lincoln County. However, behind the system will
be some gusty north winds, particularly down the Colorado River
Valley with probabilities of reach 40+ mph in the 35-45% range.
We'll need to monitor to see if there is the need for a Lake Wind
and Wind advisory. Weak systems moving down the front side of a West
Coast ridge will generally keep temperatures from moving very much
through mid week.
&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package... Periods
of rain will continue through the afternoon and evening.  The latest
HRRR guidance is showing a band of heavier precipitation moving
across the valley between 01Z and 06Z.  CIGs are expected to remain
in the 3kft to 4kft AGL range through this afternoon but may fall to
1.5kft to 2kft AGL as the heavier precipitation band moves through.
Visibilities may fall to around 2SM with that band as well.   Due to
the precipitation in the area today, winds should remain light
through the afternoon.  An increase in south to southwest winds is
expected this evening and overnight, but the confidence on the
timing of this increase is low, and it could occur anytime between
00Z and 06Z.  Conditions will gradually improve tomorrow, although a
few isolated convective showers will be possible during the
afternoon and evening as the trough axis passes across the area.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Very poor conditions are
expected throughout today, as MVFR to IFR ceilings and visibilities
continue to spread over the region from southwest to northeast.
Widespread rain and mountain snow can be expected, along with
terrain obscuration. CIGs falling to around 2kft to 3kft AGL, along
with visibilities lowering to less than 3SM are possible at times
through this evening. Increasing south-to-southwest winds will be
seen across much of the region later this afternoon and evening,
although confidence in the timing of the increases is low.  Once the
winds do increase, valley locations will see 15 to 25 knots gusts,
while the higher elevations could gust to 35 to 45 kts. Conditions
will improve from northwest to southeast late this evening and
overnight.  However, a few scattered showers and possibly a
thunderstorm or two are possible on Friday, primarily over the
higher terrain north and east of the Las Vegas area.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM...Meltzer
LONG TERM...Czyzyk
AVIATION...Planz

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Feb 13, 4:52 PM PST, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
452 PM PST Thu Feb 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     Non-Tstm Wnd Gst 22 W Alamo              37.35N 115.56W
02/13/2025  M63 MPH          Lincoln            NV   Mesonet

            Winds began gusting in excess of 58 mph at
            1245 PST and continued through 1345 PST. The
            peak gust measured during this time was 63
            mph, which occurred at 1300 PST.

1220 PM     Non-Tstm Wnd Gst 5 NE Mt. Charleston     36.31N 115.58W
02/13/2025  M71 MPH          Clark              NV   Mesonet

            Single gust.

1233 PM     Snow             10 WSW Deep Springs     37.32N 118.15W
02/13/2025  E12.0 Inch       Inyo               CA   Dept of Highways

            Due to heavy snow, State Route 168 E between
            Big Pine and the Nevada State Line is closed
            from 1233 to 1413.

1259 PM     Flood            5 NNW Olancha           36.35N 118.02W
02/13/2025                   Inyo               CA   Law Enforcement

            CHP reports roadway flooding.

0110 PM     Snow             1 SSE Aspendell         37.23N 118.59W
02/13/2025  M25.0 Inch       Inyo               CA   Trained Spotter

            0200-1310.

0355 PM     Flood            3 SSE Olancha           36.24N 117.99W
02/13/2025                   Inyo               CA   Law Enforcement

            CHP reports the #2 lane flooded from the
            aqueduct to the south end of Old Hwy 395.

&&

Meltzer

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.